News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Dermatology Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Dermatology Answers List

Forum Name: Dermatology Topics

Question: Hives after drug abuse


 anaximander44 - Sat Dec 26, 2009 3:59 pm

Around three weeks ago I took a couple of Vicodin recreationally, around 1500 mg's, not realizing at all the significance of it. The next day I had swollen fingers and hives and have been getting them seemingly randomly ever since. The hives last anywhere from 15 minutes to an hour. I was wondering if there is anything I can do to correct my stupid choice or am I going to be stuck with hives for the rest of my life?
 Dr.M.jagesh kamath - Tue Jan 05, 2010 10:15 am

User avatar Hello,Urticaria or hives are of mainly two types.One is allergic and the other is non allergic.The allergic ones need an immune mechanism to get sensitisation and are of delayed type.Opiate drugs cause reactions of a different type.Even at the first exposure on can develop a reaction and hives due to production of chemicals due to stimulation of cells known as mast cells.You seem to have developed such a reaction and so you should avoid getting exposed to the drug in the future.If one has a long standing history of addiction which of couse you do not have, withdrawl would have to be done under medical supervision.You need not worry,the hives should settle in time.Best wishes.

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here